MAUDE Adverse Event Report: SMITH & NEPHEW, INC. JOURN ART INS BCS STD 7-8 RT 9; PRSTHSS,KNE,PTLLFMRTBL,SMCNSTRND,CMNTD,PLYMRMTLPLYMR

SMITH & NEPHEW, INC. JOURN ART INS BCS STD 7-8 RT 9; PRSTHSS,KNE,PTLLFMRTBL,SMCNSTRND,CMNTD,PLYMRMTLPLYMR
Catalog Number 74023271
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 06/21/2018
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a revision surgery was performed due to broken component.
 
Additional Manufacturer Narrative
The associated journey bcs articular insert was returned and evaluated.A lab analysis conducted during this investigation noted that abrasion, burnishing and deformation were observed in the bearing regions on the superior and the inferior surfaces of the insert.The ps post was fractured near the mid height of the post.Significant deformation was observed on the posterior surface of the ps post and was likely caused by repeated contact with the femoral cam combined with excessive loads.Based on these results, the likely cause of this fracture may have been due to repeated posterior impingement of the femoral cam on the ps post combined with excessive loads.The resultant damage on the posterior face of the ps post likely created a stress concentration that initiated one or more fatigue cracks, which propagated in an anterior direction until final fracture occurred.A clinical evaluation noted that no relevant information has been provided to conduct a thorough medical investigation.The impact to the patient beyond the revision and any further risk to the patient cannot be concluded based on the information provided.Therefore, no further clinical/medical assessment is warranted at this time.However, we will continue to monitor for future complaints and investigate as necessary.Should additional information be received, the complaint will be reopened.We consider this investigation closed.

Brand Name
JOURN ART INS BCS STD 7-8 RT 9
Common Device Name
PRSTHSS,KNE,PTLLFMRTBL,SMCNSTRND,CMNTD,PLYMRMTLPLYMR
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
MDR Report Key7646087
Report Number1020279-2018-01222
Device Sequence Number14023751
Product Code JWH
UDI-Device Identifier03596010555274
UDI-Public03596010555274
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K042515
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2018
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/20/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number74023271
Initial Date Received by Manufacturer 06/21/2018
Supplement Date Received by Manufacturer06/21/2018
Initial Report FDA Received Date06/28/2018
Supplement Report FDA Received Date11/20/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Disability;